Alert archive / Arizona / Flash Flood Watches in 2012

Flash Flood Watch 9, NWS Phoenix, AZ

September 11, 2012

NWS Phoenix, AZ issued this flash flood watch at Sep 11, 2012, 3:42 AM MST. It took effect at Sep 11, 2012, 5:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2012, 3:42 AM MST (10:42 UTC)
In effect from
Sep 11, 2012, 5:00 AM MST
Expired
Sep 11, 2012, 2:40 PM MST
In force
10 hr
Issued by
NWS Phoenix, AZ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WGUS65 KPSR 111042
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
342 AM MST TUE SEP 11 2012


AZZ022>024-027-028-111845-
/O.NEW.KPSR.FF.A.0009.120911T1200Z-120912T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA...
PHOENIX...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...
GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE
342 AM MST TUE SEP 11 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-
  CENTRAL ARIZONA...INCLUDING THE FOLLOWING AREAS...IN EAST-CENTRAL 
  ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN 
  SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA...NORTHWEST MARICOPA 
  COUNTY...NORTHWEST AND NORTH CENTRAL PINAL COUNTY AND SOUTHWEST 
  MARICOPA COUNTY.

* THROUGH THIS EVENING

* A WEATHER DISTURBANCE INTERACTING WITH ABUNDANT ATMOSPHERIC
  MOISTURE WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCATIONS
  THAT RECEIVE MULTIPLE ROUNDS OF SHOWERS AND/OR MORE INTENSE
  RAINFALL FROM THUNDERSTORMS WILL BE SUSCEPTIBLE TO FLASH FLOODING.

* CONDITIONS WILL BE FAVORABLE FOR FLOODING OF ROADWAYS AND LOW LYING
  AREAS AS WELL AS NORMALLY DRY WASHES TO HAVE RUNNING WATER.
  UNBRIDGED CROSSINGS WILL BE ESPECIALLY VULNERABLE FOR DANGEROUS
  CONDITIONS TO DEVELOP. PROPERTIES ALONG NORMALLY DRY WATERWAYS WILL
  HAVE AN ELEVATED RISK OF FLOODING TODAY. MANY COMMUNITY PARKS AND
  DETENTION BASINS WILL BE AT RISK OF FLOODING AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE
WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE
IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH
FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$

AZZ020-021-025-026-CAZ031-111845-
/O.NEW.KPSR.FF.A.0009.120911T1200Z-120912T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE
342 AM MST TUE SEP 11 2012 /342 AM PDT TUE SEP 11 2012/

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ARIZONA AND EXTREME SOUTHEAST 
  CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN ARIZONA...LOWER 
  COLORADO RIVER VALLEY AZ...SOUTHWEST DESERTS...WEST CENTRAL 
  DESERTS AND YUMA/MARTINEZ LAKE AND VICINITY. IN EXTREME SOUTHEAST 
  CALIFORNIA...LOWER COLORADO RIVER VALLEY CA.

* THROUGH THIS EVENING

* A WEATHER DISTURBANCE INTERACTING WITH ABUNDANT ATMOSPHERIC
  MOISTURE WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCATIONS
  THAT RECEIVE MULTIPLE ROUNDS OF SHOWERS AND/OR MORE INTENSE
  RAINFALL FROM THUNDERSTORMS WILL BE SUSCEPTIBLE TO FLASH FLOODING.

* CONDITIONS WILL BE FAVORABLE FOR FLOODING OF ROADWAYS AND LOW LYING
  AREAS AS WELL AS NORMALLY DRY WASHES TO HAVE RUNNING WATER.
  UNBRIDGED CROSSINGS WILL BE ESPECIALLY VULNERABLE FOR DANGEROUS
  CONDITIONS TO DEVELOP. PROPERTIES ALONG NORMALLY DRY WATERWAYS WILL
  HAVE AN ELEVATED RISK OF FLOODING TODAY. MANY COMMUNITY PARKS AND
  DETENTION BASINS WILL BE AT RISK OF FLOODING AS WELL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE
WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE
IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH
FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$
2 follow-up statements
145 
WGUS65 KPSR 111833
FFAPSR

FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
1133 AM MST TUE SEP 11 2012

AZZ022>024-027-028-120300-
/O.CON.KPSR.FF.A.0009.000000T0000Z-120912T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA...
PHOENIX...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...
GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE
1133 AM MST TUE SEP 11 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA...
  INCLUDING THE FOLLOWING AREAS...IN EAST-CENTRAL ARIZONA...SOUTHERN 
  GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN SOUTH-CENTRAL 
  ARIZONA...GREATER PHOENIX AREA...NORTHWEST MARICOPA COUNTY...
  NORTHWEST AND NORTH CENTRAL PINAL COUNTY AND SOUTHWEST MARICOPA 
  COUNTY.

* THROUGH THIS EVENING

* A WEATHER DISTURBANCE INTERACTING WITH ABUNDANT ATMOSPHERIC
  MOISTURE WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCATIONS
  THAT RECEIVE MULTIPLE ROUNDS OF SHOWERS AND/OR MORE INTENSE
  RAINFALL FROM THUNDERSTORMS WILL BE SUSCEPTIBLE TO FLASH FLOODING.
  THE GREATEST RISK FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING
  WILL EXIST THIS EVENING.

* CONDITIONS WILL BE FAVORABLE FOR FLOODING OF ROADWAYS AND LOW LYING
  AREAS AS WELL AS NORMALLY DRY WASHES TO HAVE RUNNING WATER.
  UNBRIDGED CROSSINGS WILL BE ESPECIALLY VULNERABLE FOR DANGEROUS
  CONDITIONS TO DEVELOP. PROPERTIES ALONG NORMALLY DRY WATERWAYS WILL
  HAVE AN ELEVATED RISK OF FLOODING...ESPECIALLY THIS EVENING. MANY
  COMMUNITY PARKS AND DETENTION BASINS WILL BE AT RISK OF FLOODING AS
  WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE
WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE
IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH
FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$

AZZ020-021-025-026-CAZ031-120300-
/O.CON.KPSR.FF.A.0009.000000T0000Z-120912T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE
1133 AM MST TUE SEP 11 2012 /1133 AM PDT TUE SEP 11 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARIZONA AND EXTREME SOUTHEAST CALIFORNIA...INCLUDING 
  THE FOLLOWING AREAS...IN ARIZONA...LOWER COLORADO RIVER VALLEY 
  AZ...SOUTHWEST DESERTS...WEST CENTRAL DESERTS AND YUMA/MARTINEZ 
  LAKE AND VICINITY. IN EXTREME SOUTHEAST CALIFORNIA...LOWER 
  COLORADO RIVER VALLEY CA.

* UNTIL 8 PM MST /8 PM PDT/ THIS EVENING

* A WEATHER DISTURBANCE INTERACTING WITH ABUNDANT ATMOSPHERIC 
  MOISTURE WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS. 
  LOCATIONS THAT RECEIVE MULTIPLE ROUNDS OF SHOWERS AND/OR MORE 
  INTENSE RAINFALL FROM THUNDERSTORMS WILL BE SUSCEPTIBLE TO FLASH 
  FLOODING. 

* CONDITIONS WILL BE FAVORABLE FOR FLOODING OF ROADWAYS AND LOW 
  LYING AREAS AS WELL AS NORMALLY DRY WASHES TO HAVE RUNNING WATER. 
  UNBRIDGED CROSSINGS WILL BE ESPECIALLY VULNERABLE FOR DANGEROUS 
  CONDITIONS TO DEVELOP. PROPERTIES ALONG NORMALLY DRY WATERWAYS 
  WILL HAVE AN ELEVATED RISK OF FLOODING TODAY. MANY COMMUNITY PARKS 
  AND DETENTION BASINS WILL BE AT RISK OF FLOODING AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE
WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE
IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH
FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$
476 
WGUS65 KPSR 112140
FFAPSR

FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
240 PM MST TUE SEP 11 2012

.FLASH FLOOD WATCH CANCELLED.

AZZ022>024-027-028-112245-
/O.CAN.KPSR.FF.A.0009.000000T0000Z-120912T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA...
PHOENIX...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...
GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE
240 PM MST TUE SEP 11 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-
CENTRAL ARIZONA HAS BEEN CANCELLED. ALTHOUGH RAIN SHOWERS AND
ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL...ENOUGH TO CAUSE FLASH
FLOODING...HAS DIMINISHED SIGNIFICANTLY. THEREFORE...THE FLASH FLOOD
WATCH HAS BEEN CANCELLED.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER
RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS
AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE
INTERNET AT

WEATHER.GOV/PHOENIX

$$

AZZ020-021-025-026-CAZ031-112245-
/O.CAN.KPSR.FF.A.0009.000000T0000Z-120912T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE
240 PM MST TUE SEP 11 2012 /240 PM PDT TUE SEP 11 2012/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ARIZONA AND EXTREME SOUTHEAST
CALIFORNIA HAS BEEN CANCELLED. ISOLATED THUNDERSTORMS WILL CONTINUE
THUS AFTERNOON AND EARLY EVENING...BUT THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL...ENOUGH TO CAUSE FLASH FLOODING...HAS DIMINISHED
SIGNIFICANTLY. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood watch went out at Sep 10, 9:54 PM MST, 5 hours 48 minutes earlier.

Area forecast discussion, Sep 10, 9:54 PM MST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
954 PM MST MON SEP 10 2012

.SYNOPSIS...
A WEAK UPPER LOW WILL INTERACT WITH A MOIST AIRMASS OVER ARIZONA AND
SOUTHEAST CALIFORNIA...LEADING TO ABOVE AVERAGE STORM CHANCES FOR
MOST AREAS THROUGH TUESDAY. THERE WILL BE LARGE VARIATIONS IN STORM
COVERAGE AND INTENSITY...WITH STORMS LIKELY OVER SOUTH-CENTRAL
ARIZONA THIS EVENING AND AGAIN TUESDAY. HIGH TEMPERATURES WILL BE
BELOW NORMAL THROUGH THURSDAY. DRY AIR OVERSPREADS THE REGION DURING
THE LATTER HALF OF THE WEEK...AND STORM CHANCES ARE EXPECTED TO
WANE AND END BY FRIDAY. A GRADUAL WARMING TREND WILL ACCOMPANY
THE DRIER AIR AND CONDITIONS.

&&

.DISCUSSION...
NO MAJOR CHANGES IN THE FORECAST THINKING THIS EVENING AS A
PERSISTENT MOIST ATMOSPHERE /NEAR 1.5 INCHES AGAIN ON THE 00Z PHX
BALLOON/ AND UPPER LOW ENERGY/DYNAMICS STILL RESIDE ACROSS THE
REGION. STORM ACTIVITY INITIATED ACROSS THE INTERNATIONAL BORDER AND
NORTHERN SONORA DURING THE AFTERNOON AS A WEAKER SECONDARY
CIRCULATION WAS MOVING THROUGH THE REGION. STORM DEVELOPMENT NOW
BEGINNING TO INCREASE AND SPREAD NORTH INTO THE WESTERN AND CENTRAL
ARIZONA DESERTS /INCLUDING THE PHOENIX METRO AREA/ THIS HOUR. UPPER
LEVEL SHORTWAVE SUPPORT STRETCHING ALONG THE 500MB AND 300MB
SURFACES UPSTREAM WILL CONTINUE TO MOVE THROUGH THE REGION WITH AS
THE UPPER LOW TO OUR WEST SLOWLY LIFTS NORTH. OVERNIGHT STORM
CHANCES WILL REMAIN ACROSS MUCH OF CENTRAL ARIZONA BECAUSE OF
THIS...WITH CONCERNS FOR CONTINUED HEAVY RAINFALL AND ISOLATED
POCKETS OF STRONG GUSTY WINDS WITH THE STRONGEST STORMS.

PREVIOUS DISCUSSION...
THE ATMOSPHERE IS QUITE MOIST...UPWARDS TO
AROUND 1.9IN OF PRECIPITABLE WATER NOTED FROM REGIONAL 12Z
SOUNDINGS...SO ANY OF THESE STORMS THAT FORM WILL HAVE THE POTENTIAL
TO PRODUCE HEAVY RAINFALL. THE MODELS ARE STILL IN GOOD AGREEMENT AS
TO THE UPPER LOW GETTING PICKED UP BY THE WESTERLIES AND SLOWLY
PUSHED NORTHEASTWARD ACROSS SOUTHERN CALIFORNIA AND ARIZONA LATER
TONIGHT AND TUESDAY. SO THE MAIN THREAT WILL BE THE POTENTIAL FOR
FLASH FLOODING OVER THE NEXT 24-36 HOURS. AS THE LOW SHIFTS AND
MOVES...THE FOCUS WILL START ALONG THE LOWER COLORADO RIVER
VALLEY/OVER YUMA AND LA PAZ COUNTIES TONIGHT...SHIFTING EAST OVER
MARICOPA AND SOUTHERN GILA COUNTY TUESDAY.

TUESDAY THROUGH WEDNESDAY...
A MIX OF LOCALLY HEAVY RAIN AND STRONG WINDS WILL STILL BE POSSIBLE
ANYWHERE IN THE FORECAST AREA TUESDAY...BUT LESS SO OVER PORTIONS OF
SOUTHEAST CALIFORNIA AS THE LOW SHIFTS EAST. ON WEDNESDAY...THE LOW
WILL BE EAST OF ARIZONA AND BARELY BE A SHORT WAVE BUT AN UPSTREAM
KICKER SHORT WAVE MAY STILL BE OVER EASTERN PORTIONS OF THE FORECAST
AREA. HOWEVER...HERE WILL BE SIGNIFICANTLY LESS MOISTURE TO WORK
WITH AND THUS PRECIP CHANCES DROP DRAMATICALLY. HIGH TEMPERATURES
WILL BE WELL BELOW NORMAL THROUGH TUESDAY AT MOST LOCATIONS. OVERALL
FORECASTS REFLECT A MULTIMODEL BLEND.

THURSDAY THROUGH SUNDAY...
THE GFS AND ECMWF DIFFER ON WHERE HIGH PRESSURE WILL BE CENTERED
DURING THE LATTER HALF OF THE WEEK. THE GFS HAS IT OVER ARIZONA
WHEREAS THE ECMWF IS FURTHER WEST AND HAS WEAK LINGERING TROUGHING
OVER NEW MEXICO. THE ECMWF IS ALSO SLOWER TO DRY THINGS OUT BUT WITH
A NORTHERLY COMPONENT TO THE FLOW...IT WILL BE DIFFICULT TO HOLD ON
TO ANY MEANINGFUL MOISTURE. EXCEPT FOR A SLIGHT CHANCE OVER FAR
EASTERN PORTIONS OF THE FORECAST AREA THURSDAY...EXPECT DRY
CONDITIONS THROUGH SUNDAY. MEANWHILE...TEMPS WILL SLOWLY WARM UP BUT
IT DOES NOT APPEAR THAT THEY WILL GET MUCH ABOVE NORMAL.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...

ISOLATED STORM ACTIVITY WILL OVERSPREAD THE PHOENIX METRO AREA
THROUGH THE OVERNIGHT...SUPPORTING AT LEAST VICINITY THUNDER WITH
MORE FOCUSED PERIODS OF LIGHT TSRA THROUGH AT LEAST 12Z FOR ALL THE
TERMINALS. LOWERED CIGS AND VSBYS FROM PASSING STORMS ARE EXPECTED.
CIGS BELOW 6KFT AND VSBYS AT OR NEAR 3SM FROM HEAVY RAIN ARE
POSSIBLE PERIODICALLY. SKIES WILL REMAIN BKN TO OVC THROUGH THE AM
AS STORM/SHOWER ACTIVITY CONTINUES.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
BULK OF WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO OVERSPREAD
THE WESTERN ARIZONA DESERTS THIS EVENING...WITH SLIGHT CHANCES OF
DEVELOPMENT BACK ACROSS THE LOWER COLORADO RIVER VALLEY. KBLH COULD
SEE VICINITY THUNDER BACK INTO THEIR REGION OVER THE NEXT FEW HOURS.
CONDITIONS MAY STILL BE A BIT TOO STABLE FOR KIPL TO SEE ADDITIONAL
STORMS TONIGHT...BACK AN ISOLATED PASSING SHOWER IS STILL POSSIBLE.
MAINTAINED VCSH MENTION FOR KBLH THROUGH THE EARLY MORNING...NOTHING
CURRENTLY BUT GENERALLY SOUTHERLY WINDS FOR KIPL ATTM.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
HIGH PRESSURE WILL REMAIN ACROSS THE AREA THURSDAY INTO THE END OF
THE WEEK...AND MOISTURE WILL BE LIMITED...KEEPING CHANCES FOR
THUNDERSTORMS GENERALLY BELOW 10 PERCENT EACH DAY. GRADUAL DRYING IS
EXPECTED DURING THE WEEK...MINIMUM HUMIDITIES WILL RANGE BETWEEN 20
AND 30 PERCENT THURSDAY...LOWERING TO THE MID TO UPPER TEENS BY
SUNDAY. A WARMING TREND WILL ACCOMPANY THE DRYING TREND. DESERT
HIGHS THURSDAY WILL RANGE FROM THE MID 90S TO NEAR 100...CLIMBING TO
100 TO 105 BY THE END OF THE WEEK...WHICH WILL BE NEAR OR SLIGHTLY
ABOVE SEASONAL NORMALS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...NOLTE/MEYERS/AJ
AVIATION...NOLTE
FIRE WEATHER...CB
Hazardous weather outlook, Sep 10, 5:08 AM MST, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
508 AM MST MON SEP 10 2012

AZZ021>023-026>028-111215-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
508 AM MST MON SEP 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND
TONIGHT. HEAVY RAIN AND ASSOCIATED LOCALIZED FLOODING WILL BE THE
MAIN THREATS BUT VERY STRONG WINDS WILL ALSO BE POSSIBLE WITH THE
STRONGEST STORMS WHICH COULD LEAD TO AREAS OF BLOWING DUST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE LIKELY TUESDAY...AND THE POTENTIAL
EXISTS FOR STORMS TO PRODUCE A MIX OF HEAVY RAINFALL AND STRONG
WINDS. STORM CHANCES TREND DOWN TO SLIGHT WEDNESDAY...AND GO AWAY
ALTOGETHER THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ACCORDING TO STANDARD PROCEDURES.

AZZ024-111215-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
508 AM MST MON SEP 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND
TONIGHT. HEAVY RAIN AND ASSOCIATED LOCALIZED FLOODING WILL BE THE
MAIN THREATS BUT VERY STRONG WINDS WILL ALSO BE POSSIBLE WITH THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWER AND THUNDERSTORMS ARE LIKELY MONDAY AND TUESDAY...AND THE
POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE MODERATE TO HEAVY
AMOUNTS OF PRECIPITATION THAT COULD LEAD TO FLOODING IN SOME AREAS.
STORM CHANCES TREND DOWN TO SLIGHT WEDNESDAY...AND GO AWAY
ALTOGETHER FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ACCORDING TO STANDARD PROCEDURES.

AZZ020-025-CAZ030>033-111215-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
508 AM MST MON SEP 10 2012 /508 AM PDT MON SEP 10 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND
TONIGHT. ONCE AGAIN...HEAVY RAIN AND ASSOCIATED LOCALIZED FLOODING WILL BE
THE MAIN THREATS BUT VERY STRONG WINDS WILL ALSO BE POSSIBLE WITH THE
STRONGEST STORMS WHICH COULD LEAD TO AREAS OF BLOWING DUST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STORM CHANCES CONTINUE DURING THE DAY TUESDAY AND WILL HAVE THE
POTENTIAL TO BRING A MIX OF VERY STRONG WINDS AND BRIEF HEAVY RAIN.
STORM CHANCES TREND DOWN TO SLIGHT TUESDAY NIGHT...AND GO AWAY ALTOGETHER
WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ACCORDING TO STANDARD PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 6:38 PM MSTSpecial Weather StatementPSR52 min
Sep 10, 7:34 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal116 min
Sep 10, 8:33 PM MSTAreal Flood AdvisoryPSRMaricopa117 min
Sep 10, 9:26 PM MSTFlash Flood WarningPSRMaricopa79 min
Sep 10, 9:59 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Sep 10, 10:14 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Sep 10, 10:45 PM MSTFlash Flood WarningPSRMaricopa60 min
Sep 10, 11:03 PM MSTAreal Flood AdvisoryPSRMaricopa117 min
Sep 10, 11:12 PM MSTAreal Flood AdvisoryPSRLa Paz, Yuma5 hr
Sep 10, 11:25 PM MSTFlash Flood WarningPSRMaricopa110 min
Sep 11, 1:05 AM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Sep 11, 1:18 AM MSTFlash Flood WarningPSRLa Paz3 hr
Sep 11, 10:16 AM MSTAreal Flood AdvisoryPSRRiverside119 min
Sep 11, 2:07 PM MSTAreal Flood AdvisoryPSRImperial, Riverside3 hr

Nearby

Flash Flood Watches in Arizona, 2012Flash Flood Watches in California, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.